Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 25, 2005, 8:53 AM EST for Suwannee County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2005, 8:53 AM EST (13:53 UTC)
- Expired
- Mar 25, 2005, 9:45 AM EST
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Suwannee County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:35 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:30 AM EST, 6 hours 23 minutes earlier.
Area forecast discussion, Mar 25, 2:30 AM EST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 AM EST FRI MAR 25 2005 .SYNOPSIS...WARM FRONT IS LOCATED JUST SOUTH OF THE CWA TONIGHT WHILE A PEEK AT SATELLITE AND RADAR SHOWS SOME INTERESTING FEATURES. A SHORTWAVE IS RAPIDLY MOVING EWD ALONG THE SUB-TROPICAL JET THAT STRETCHES ALONG THE GULF COAST AND NORTH FLORIDA. NUMEROUS TSTMS ARE NOW IN THE NERN GULF. THIS IMPULSE HAS BEGUN TO INTERACT WITH THE WARM FRONT AND QUITE A BIT OF CONVECTION IS DEVELOPING WITH A BAND OF SHOWERS MOVING INTO MARION COUNTY. AT THIS HOUR LIGHTNING REMAINS OVER THE OPEN WATERS. && .SHORT TERM...GFS DOES WELL WITH INITIALIZATION OF THE SHORTWAVE ENERGY AND WARM FRONT...AND SHOWS IMPRESSIVE OMEGA FIELD OVER THE REGION THIS MORNING WITH MOSTLY ELEVATED CONVECTION PRODUCING INTENSE LIGHTNING...HAIL AND STRONG WINDS. WARM AIR ADVECTION WILL PUSH TEMPS INTO MID/UPPER 70S TO AROUND 80. MODERATE LLVL JET AND DEEP LAYER SHEAR COULD PRODUCE A FEW SEVERE TSTMS BY AFTN. LIKELY POPS EXPECTED FOR SRN TIER TAPERING TO 40% FOR SE GA. TONIGHT WILL BRING A LULL IN ACTIVITY. STORMS RETURN ON SATURDAY AND THE CWA IS ONCE AGAIN IN SLIGHT RISK FOR SEVERE TSTMS. IN A NUTSHELL...SOUTHWESTERLY FLOW WILL PUMP GULF MOISTURE INTO THE WARM FRONT OVER THE REGION CREATING VERY UNSTABLE AIR MASS. STRONG STORMS WILL DEVELOP ALONG THE WARM FRONT AS IT LIFTS NWD...THEN ON SUNDAY A SQUALL LINE WITH MORE STRONG STORMS PRECEDING A COLD FRONT IS EXPECTED TO MOVE THROUGH IN THE AFTERNOON AND EVENING. .LONG TERM...THE DEEP SHORTWAVE TROUGH FINALLY EXITS THE EAST COAST ON MONDAY DRIVING THE COLD FRONT SE OF THE AREA. DRIER AND MORE SEASONABLE WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK. && .MARINE...GENERALLY LIGHT TO MODERATE SOUTHERLY FLOW WILL CONTINUE THROUGH THE WEEKEND OVER THE COASTAL WATERS. NEXT SIGNIFICANT INCREASE IN WINDS EXPECTED MONDAY ONCE THE COLD FRONT PUSHES THROUGH. NO HEADLINES FOR TODAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 59 81 63 / 40 20 30 60 SSI 73 62 75 63 / 40 20 30 60 JAX 79 63 80 64 / 40 20 40 50 SGJ 78 65 76 66 / 50 20 40 50 GNV 80 63 82 65 / 50 20 40 40 OCF 80 64 83 66 / 50 20 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PUBLIC...TRABERT MARINE/FIRE WX....CAMP
Hazardous weather outlook, Mar 25, 6:03 AM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 603 AM EST FRI MAR 25 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 603 AM EST FRI MAR 25 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EST... A WARM FRONT OVER THE REGION IN COMBINATION WITH A SERIES OF UPPER LEVEL DISTURBANCES WILL CAUSE STRONG TO SEVERE THUNDERSTORMS TO DEVELOP TODAY. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND... A SERIES OF STRONG DISTURBANCES WILL PUSH ACROSS THE FORECAST AREA THROUGH EASTER SUNDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE WHEN STORMS ARE IN THE AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
In the hours before
Special weather statement, Mar 25, 8:10 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 810 AM EST FRI MAR 25 2005 GAZ151-251400- PIERCE GA- 810 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 900 AM EST... AT 810 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES WEST OF BRISTOL...OR ABOUT 11 MILES SOUTHEAST OF ALMA...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRISTOL AND PATTERSON THROUGH 900 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Special weather statement, Mar 25, 8:14 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 814 AM EST FRI MAR 25 2005 GAZ150-164-251400- CHARLTON GA-WARE GA- 814 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON AND CENTRAL WARE COUNTIES FOR STRONG THUNDERSTORM HAIL VALID UNTIL 900 AM EST... AT 814 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WARE COUNTY...OR ABOUT 9 MILES NORTHWEST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS IN THE CENTRAL OKEFENOKEE NATIONAL WILDLIFE REFUGE THROUGH 900 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Mar 25, 8:20 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 820 AM EST FRI MAR 25 2005 FLZ020>022-251415- COLUMBIA FL-HAMILTON FL-SUWANNEE FL- 820 AM EST FRI MAR 25 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... COLUMBIA AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 915 AM EST... AT 820 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF SUWANNEE SPRINGS...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS...JASPER AND WHITE SPRINGS THROUGH 915 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Local storm report, Mar 25, 8:37 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
837 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 5 N WILLACOOCHEE 31.41N 83.05W
03/25/2005 1.75 INCH ATKINSON GA EMERGENCY MNGR
0615 AM HAIL 6 N FOLKSTON 30.92N 82.01W
03/25/2005 1.75 INCH CHARLTON GA PUBLIC
0825 AM HAIL WHITE SPRINGS 30.34N 82.76W
03/25/2005 1.00 INCH HAMILTON FL EMERGENCY MNGR
0825 AM HAIL 4 SW JASPER 30.48N 83.00W
03/25/2005 1.00 INCH HAMILTON FL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT I-75 AND HIGHWAY 129
&&
CAMPLocal storm report, Mar 25, 8:47 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
847 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL MILLWOOD 31.27N 82.66W
03/25/2005 1.00 INCH WARE GA LAW ENFORCEMENT
&&
DEESELocal storm report, Mar 25, 8:50 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HAIL 2 N ALMA 31.57N 82.48W
03/25/2005 1.75 INCH BACON GA EMERGENCY MNGR
&&
DEESEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:53 AM EST | Severe Thunderstorm Warning | JAX | Suwannee | 52 min |
| Mar 25, 3:35 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 40 min |
| Mar 25, 4:57 AM EST | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| Mar 25, 5:53 AM EST | Special Marine Warning | JAX | 67 min | |
| Mar 25, 6:54 AM EST | Special Marine Warning | JAX | 66 min | |
| Mar 25, 8:00 AM EST | Special Marine Warning | JAX | 45 min | |
| Mar 25, 8:37 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 38 min |
| Mar 25, 8:40 AM EST | Severe Thunderstorm Warning | JAX | Hamilton | 50 min |
| Mar 25, 9:30 AM EST | Severe Thunderstorm Warning | JAX | Hamilton | 47 min |
| Mar 25, 9:33 AM EST | Severe Thunderstorm Warning | JAX | Columbia | 42 min |
| Mar 25, 10:36 AM EST | Severe Thunderstorm Warning | JAX | Clay, Duval | 39 min |
| Mar 25, 10:41 AM EST | Tornado Warning | JAX | Union | 49 min |
| Mar 25, 10:46 AM EST | Tornado Warning | JAX | Bradford | 29 min |
| Mar 25, 11:03 AM EST | Tornado Warning | JAX | Clay | 42 min |
| Mar 25, 11:05 AM EST | Special Marine Warning | JAX | 85 min | |
| Mar 25, 11:42 AM EST | Severe Thunderstorm Warning | JAX | Putnam | 48 min |
| Mar 25, 11:51 AM EST | Tornado Warning | JAX | Putnam | 39 min |
| Mar 25, 12:11 PM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 49 min |
| Mar 25, 12:13 PM EST | Tornado Warning | JAX | Flagler | 47 min |
| Mar 25, 12:25 PM EST | Special Marine Warning | JAX | 95 min | |
| Mar 25, 12:30 PM EST | Severe Thunderstorm Warning | JAX | Marion, Putnam | 45 min |
| Mar 25, 12:58 PM EST | Tornado Warning | JAX | Flagler | 17 min |
| Mar 25, 1:15 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 45 min |
| Mar 25, 5:20 AM EST | Severe Thunderstorm Warning | JAX | Camden | 40 min |
| Mar 25, 5:45 AM EST | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 45 min |
| Mar 25, 5:52 AM EST | Severe Thunderstorm Warning | JAX | Charlton | 38 min |
| Mar 25, 5:58 AM EST | Severe Thunderstorm Warning | JAX | Ware | 47 min |
| Mar 25, 6:08 AM EST | Severe Thunderstorm Warning | JAX | Clinch | 52 min |
| Mar 25, 6:15 AM EST | Severe Thunderstorm Warning | JAX | Bacon | 30 min |
| Mar 25, 6:32 AM EST | Severe Thunderstorm Warning | JAX | Appling, Wayne | 28 min |
| Mar 25, 6:36 AM EST | Severe Thunderstorm Warning | JAX | Brantley | 24 min |
| Mar 25, 7:00 AM EST | Severe Thunderstorm Warning | JAX | Wayne | 45 min |
| Mar 25, 7:37 AM EST | Severe Thunderstorm Warning | JAX | Jeff Davis | 38 min |
| Mar 25, 7:45 AM EST | Severe Thunderstorm Warning | JAX | Coffee, Ware | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.